MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 40-9431
Medical Device Problem Codes Stretched (1601); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, ¿informed by team that the dht [dobhoff tube] had an abnormal reading from the morning chest x-ray, reassessed with another ray.Instructed by team to remove device, device removed whole and saved for further inspection, charge nurse, team and unit educator notified.X-ray appeared to have discontinuity in feeding tube, with irregular outpouching of tube.Once removed dht was found to have a hole.Clinical nurse specialist [cns] interviewed registered nurse [rn], no small gauge syringes used for flushing, no clogging noted, dht flushed easily.Patient was receiving large quantities of medications, protein and flushes along with tube feeding via dht.¿ there was no harm to the patient.
 
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of 07 may 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Additional information d1, d2a, d4, g4.All information reasonably known as of 05 jun 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The received sample was not returned with the original packaging.Prior to decontamination, the sample was photographed to show the appearance how it was received.The sample device was examined showing that the tubing had signs of damage and discoloration.Also returned with the tubing were a securement device (non-avanos) clipped between 87-88cm marking on tube and an extension set (not sure if its avanos brand).During cleaning and decontamination, a slight build-up/ discoloration from the outer tubing was tried to be remove by scrubbing the tubing with lint free towel using tergazyme and soaked in metricide solution.The tube was also flushed through the y-connector (proximal end).No resistance was felt while flushing and the solution exited out of the area of tube ballooning.The same flushing was performed on the other end, (towards distal end) portion and lots of resistance was felt.No substances were flushed out of the tube after couple attempts.There was a split/tear identified approximately between 44cm and 43cm (this side of increment marking was faded).The black discoloration was seen at the entirety of the tube in different locations towards the bolus tip (distal end) of the tube.At the 44-43cm marked location, the tubing appeared to have expanded to form a balloon shape which burst in axially causing an opening on the tube and not function as intended.When manually pressing the tubing back together, there were thin layers of the material noticed on the ballooned portion of the tube.Both breaking points did not exhibit to have foreign material residue however, when feeling the tubing further down, approximately 5.5 inches prior to the bolus end tip, hardened feeling was felt on this area.The tubing was cut and opened to inspect the inner surface of tubing walls.From 5.5 inches marking until bolus end tip, hardened light brownish build-up residues were stuck in the tube.The material residue was cleaned and flushed through with water.The tubing was inspected and there was no excess embedded material other than the hardened build-ups.The sample provided confirms tubing expanded to form a balloon shape which burst.Root cause could not be determined.All information reasonably known as of 19-sep-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key21978829
Report Number9611594-2025-00087
Device Sequence Number9274439
Product Code KNT
UDI-Device Identifier00350770460468
UDI-Public(01)00350770460468
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-9431
Device Catalogue Number40-9431
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/19/2025
08/28/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date06/05/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale